Alert archive / California / Wind Advisories in 2007

Wind Advisory 26, NWS Phoenix, AZ

December 1, 2007

NWS Phoenix, AZ issued this wind advisory at Dec 1, 2007, 7:31 AM PST. It took effect at Dec 1, 2007, 9:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2007, 7:31 AM PST (15:31 UTC)
In effect from
Dec 1, 2007, 9:00 AM PST
Expired
Dec 1, 2007, 4:00 PM PST
In force
7 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 011531
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
831 AM MST SAT DEC 1 2007

AZZ020>028-CAZ030>033-020000-
/O.NEW.KPSR.WI.Y.0026.071201T1700Z-071202T0000Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...
WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...
FLORENCE...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
831 AM MST SAT DEC 1 2007 /731 AM PST SAT DEC 1 2007/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS
AFTERNOON. 

A STRONG SYSTEM CURRENTLY MOVING THROUGH THE SOUTHWEST UNITED STATES
WILL BRING WINDY CONDITIONS TO THE AREA. SOUTHWESTERLY TO WESTERLY WINDS
OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH CAN BE EXPECTED TO DEVELOP
ACROSS THE AREA BY LATE THIS MORNING...PERSISTING INTO THIS
AFTERNOON. WINDS WILL BEGIN TO DECREASE LATE IN THE AFTERNOON AS THE
SYSTEM MOVES OFF TO THE NORTHEAST.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

INIGUEZ
1 follow-up statement
000 
WWUS75 KPSR 020007
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
507 PM MST SAT DEC 1 2007

AZZ020>028-CAZ030>033-020115-
/O.EXP.KPSR.WI.Y.0026.000000T0000Z-071202T0000Z/
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...
QUARTZSITE...SALOME...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...CAVE CREEK...
CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...
PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...
SAN CARLOS...SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...
CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...SAN LUIS...
SOMERTON...YUMA...FORTUNA FOOTHILLS...DATELAND...TACNA...
WELLTON...GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...
FLORENCE...COTTONWOOD VISITOR CENTER...
LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT...
DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...
EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
507 PM MST SAT DEC 1 2007 /407 PM PST SAT DEC 1 2007/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WEATHER SYSTEM THAT
CAUSED THE STRONG WINDS ACROSS THE AREA EARLIER TODAY WAS MOVING OFF
TO THE EAST...WITH WINDS DIMINISHING. A FEW GUSTS TO NEAR 35 MPH ARE
STILL POSSIBLE INTO THE EARLY EVENING HOURS...OTHERWISE WINDS WILL BE
LESS THAN 25 MPH...AND DECREASING AS THE NIGHT PROGRESSES. 

$$

ESTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 1, 5:30 AM PST, 2 hours 1 minute earlier.

Area forecast discussion, Dec 1, 5:30 AM PST, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
630 AM MST SAT DEC 1 2007

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
THE LOW PRESSURE SYSTEM THAT BROUGHT US THE SIGNIFICANT RAIN WILL
MOVE WELL EAST OF THE AREA TODAY. STRONG HIGH PRESSURE ALOFT FROM
THE PACIFIC WILL BRING PARTLY TO MOSTLY SUNNY SKIES SUNDAY AND A
RETURN TO MOSTLY CLEAR NIGHTS AND SUNNY WARMER DAYS THROUGH NEXT
WEEK.

&&

.SHORT TERM...
PRESSURE GRADIENT HAS TIGHTENED ACROSS THE FORECAST AREA AS
CYCLOGENESIS TAKES PLACE ACROSS THE SOUTHERN ROCKIES. BREEZY/WINDY
CONDITIONS HAVE DEVELOPED...MAINLY ACROSS SOUTHEASTERN CALIFORNIA
EARLY THIS MORNING. MODEL SOUNDINGS SUGGEST GUSTS WILL BE LIMITED TO
30 KT THROUGH MIXING/MOMENTUM TRANSFER AND A WIND ADVISORY IS NOT
ANTICIPATED FOR TODAY.

PREVIOUS DISCUSSION...
CURRENTLY...LATEST READINGS FROM MARICOPA COUNTY RIVER AND STREAM
GAUGES INDICATE THAT THE RUNOFF FROM TODAYS HEAVY RAIN HAS SUBSIDED
AND REMAINS WELL WITHIN ITS BANKS. WILL LET THE URBAN AND SMALL
STREAM FLOOD ADVISORY EXPIRE AT 4 AM.

TODAY...SHORT WAVE TROUGH MOVING THROUGH SONORAN DESERT HAS ACQUIRED
A NEGATIVE TILT...WITH A DRY SLOT OBSERVED ON SATELLITE.
PRECIPITATION ACROSS THE FORECAST AREA HAS DECREASED IN COVERAGE AND
INTENSITY THE PAST FEW HOURS...WITH ONLY A FEW LOW-TOPPED SHOWERS
REMAINING ACROSS SOUTHERN CA AND THE SOUTHWEST AZ DESERTS. ALTHOUGH
MUCH OF THE WIDESPREAD PRECIPITATION HAS MOVED WELL TO OUR NORTH AND
EAST...ENOUGH LOW-LEVEL MOISTURE REMAINS AHEAD OF THE NEXT
TROUGH...CURRENTLY WEST OF THE CENTRAL CA COAST...TO GENERATE
SCATTERED SHOWERS THROUGHOUT THE DAY. CAPES GENERALLY LOOK TOO LOW
FOR ORGANIZED CONVECTION BUT CANNOT RULE OUT THE POSSIBILITY OF
ISOLATED THUNDERSTORMS IF A FEW BREAKS IN THE CLOUDS DEVELOP THIS
AFTERNOON. BIGGEST THREAT WOULD BE STRONG WIND GUSTS...MAINLY ACROSS
EASTERN MARICOPA AND GILA COUNTIES.

SUN-MON...HEIGHTS/THICKNESSES RISE AS A RIDGE BUILDS ACROSS THE
WESTERN STATES. SUN LOOKS TO BE THE COOLEST DAY OF THE WEEK WITH
HIGHS IN THE MID-UPPER 60S FOLLOWED BY A WARMING TREND MON.

&&

.LONG TERM...
MONDAY NIGHT THROUGH FRIDAY...
HIGH PRESSURE ALOFT EXTENDING EAST FROM THE PACIFIC WILL CONTINUE
WITH MOSTLY CLEAR NIGHTS AND SUNNY WARM DAYS TUESDAY THROUGH
THURSDAY. A PACIFIC LOW PRESSURE SYSTEM WILL CAUSE TEMPERATURES TO
BEGIN DROPPING BACK LATE NEXT WEEK.

&&

.AVIATION...
DECEMBER 1 1330 GMT (DECEMBER 1 0630 MST)

LIGHT RAIN SHOWERS ACROSS THE GREATER PHOENIX AREA WILL CONTINUE OFF
AND ON THIS MORNING...WITH CEILINGS LOWERING TO 2500 FT WITH ANY
PASSING SHOWERS. OTHERWISE...CEILINGS ARE EXPECTED TO REMAIN RIGHT
AROUND 5000 FT THROUGH MUCH OF THE DAY ACROSS KPHX/KIWA AIRFIELDS
AND SURROUNDING SATELLITE AIRPORTS. THE CHANCE FOR SHOWERS WILL
CONTINUE THROUGH 00 UTC...WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER
17/18 UTC. WINDS WILL BE AN ISSUE THROUGH MUCH OF THE DAY...WITH
KPHX WINDS OUT OF THE SOUTH AT 15 KTS GUSTING TO 22 KTS THROUGH 15
UTC. THE SOUTHERLY WINDS COULD LEAD TO SIGNIFICANT CROSS WINDS AT
KPHX UNTIL 16 UTC WHERE THEN WINDS SHOULD TURN MORE
SOUTH/SOUTHWESTERLY FOR THE REMAINDER OF THE DAY. WINDS WILL BEGIN
TO DIE DOWN AFTER 06 UTC THIS EVENING...AND COMBINED WITH CLEARING
SKIES...COOLER TEMPERATURES...AND ELEVATED DEW POINTS...FOG MOST
CERTAINLY COULD BE A PROBLEM SUNDAY MORNING. FOR NOW...FOG HAS BEEN
HANDLED IN THE KPHX AND KIWA TAFS WITH VCFG AFTER 07 UTC. FORECAST
CONFIDENCE CONTINUES TO INCREASE FOR KPHX/KIWA VISIBILITY DOWN TO
1/2 TO 1 SM AT TIMES AFTER ABOUT 09 UTC SUNDAY (LATER TAF PACKAGES
AND AVIATION DISCUSSION WILL ADDRESS THE SUNDAY MORNING FOG MONSTER
IN MORE DETAIL).

WESTERN TAF SITES KIPL/KYUM/KBLH WILL CONTINUE TO CLEAR THROUGH THE
MORNING HOURS...AS WIND SPEEDS INCREASE. THE ELEVATED WIND SPEEDS
SHOULD KEEP WIDESPREAD FOG FROM FORMING ACROSS THE SE CA DESERTS AND
ALONG THE CO RIVER VALLEY...BUT PATCHY FOG IS POSSIBLE IN MORE
SHELTERED AREAS.

AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.

&&

.CLIMATE...

YESTERDAYS RAINFALL TOTAL OF 1.23 INCHES AT SKY HARBOR AIRPORT WAS
THE HIGHEST DAILY RAINFALL SINCE MARCH 11 2006...WHEN 1.40 INCHES
WAS OBSERVED. YESTERDAYS RAINFALL WAS ALSO THE HIGHEST DAILY
NOVEMBER RAINFALL SINCE NOVEMBER 1 1995.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...FLASH FLOOD WATCH UNTIL 11 AM MST THIS MORNING FOR
     AZZ022>024-027-028.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

SHORT TERM...HIRSCH
LONG TERM...ELLIS
AVIATION...WANEK
CLIMATE...HIRSCH
Hazardous weather outlook, Dec 1, 4:55 AM PST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
555 AM MST SAT DEC 1 2007

AZZ022>024-027-028-021300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
555 AM MST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL REMAIN IN THE FORECAST AS AN AREA OF LOW PRESSURE IN THE
UPPER LEVELS OF THE ATMOSPHERE MOVES TOWARDS THE AREA. IN ADDITION TO
THE BREEZY CONDITIONS ACROSS THE AREA...ISOLATED THUNDERSTORMS WILL
BE POSSIBLE THIS AFTERNOON...MAINLY ACROSS EASTERN MARICOPA AND
SOUTHERN GILA COUNTIES. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING OCCASIONAL LIGHTNING...HEAVY RAIN AND STRONG WIND GUSTS.

A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT THROUGH 11 AM. AREAS OF
MODERATE TO HEAVY RAIN...MAINLY NORTH AND EAST OF PHOENIX MAY RESULT
IN EXCESS RUNOFF...CAUSING FLOODING OF NORMALLY DRY WASHES AND
STREAMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 8:00 AM PSTFlash Flood WarningPSRMaricopa3 hr

Nearby

Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.